Florida, 2013

Flash Flooding in Florida, June 7, 2013

June 7, 2013 · NWS MFL · 2 events in 2 counties and zones

The outer bands from Tropical Storm Andrea located along the South Carolina coast continued to move across southeast Florida resulting in torrential rains along the coastal sections of Broward and northeast Miami-Dade Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

The outer bands from Tropical Storm Andrea located along the South Carolina coast continued to move across southeast Florida resulting in torrential rains along the coastal sections of Broward and northeast Miami-Dade Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 7, 1:20 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 7, 1:20 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT FRI JUN 7 2013

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
A BOUNDARY EXTENDING TO THE SOUTHWEST OF T.S. ANDREA CURRENTLY IS
LOCATED ACROSS SOUTH FLORIDA AND THIS IS A FOCUSING MECHANISM FOR
CONVERGENCE WITH THE DEVELOPMENT OF AFTERNOON SHOWERS AND
THUNDERSTORMS AS DIURNAL HEATING ENSUES FOR THE REST OF TODAY. THE
12Z MFL SOUNDING WAS INDICATING A SMALL THREAT FOR TORNADO FORMATION
ESPECIALLY IF A SEA BREEZE DEVELOPS ALONG THE EAST COAST AND CAN
PUSH INLAND EVEN IF IT IS A FEW MILES. GLOBAL MODELS ARE IN GOOD
AGREEMENT THAT ANDREA WILL CONTINUE TO LIFT TO THE NORTHEAST ALONG
THE EASTERN SEABOARD AND BE OFF THE NEW ENGLAND COAST BY SATURDAY
AFTERNOON. THE CONVERGENCE BOUNDARY AS THIS OCCURS WILL REMAIN
NEARLY STATIONARY ACROSS SOUTH FLORIDA WITH ANOTHER GOOD CHANCE FOR
LATE MORNING/AFTERNOON CONVECTION. FORECAST SOUNDINGS ALSO SHOW THE
PWAT REMAINING OVER TWO INCHES. AS ANDREA MOVES FAR TO THE NORTH OF
SOUTH FLORIDA, SURFACE HIGH PRESSURE WILL BEGIN TO BUILD BACK TO THE
WEST SO LOW LEVEL FLOW WILL BECOME MORE SOUTHEAST. THUS, RATHER THAN
THE STEERING FLOW TODAY OF SW-NE IT WILL BECOME MORE SSW-NNE AND THE
GREATEST IMPACT APPEARS THAT IT WILL SHIFT MORE TO THE NORTHERN
COUNTIES RATHER THAN THE ENTIRE EAST COAST AND THE GRIDS WILL
REFLECT THIS. BY SUNDAY, ANDREA WILL CONTINUE TO MOVE NORTHEAST INTO
THE NORTH ATLANTIC AND THIS WILL ALLOW A DEEP LAYER RIDGE TO BUILD
WEST AND THIS WILL BRING A BIT OF MID LEVEL DRYING FOR THE REGION
WITH LESSER CHANCES FOR RAINFALL. BOTH THE MAV AND MET GUIDANCE SHOW
THIS TREND WHICH LOOKS REASONABLE. ALSO, AS THE DEEP LAYER RIDGE
BUILDS IN THE STEERING FLOW WILL SHIFT THE HIGHEST POPS TO THE
INTERIOR AND WEST COAST BUT PWAT WILL DROP TO WELL UNDER TWO INCHES.

.LONG TERM (MONDAY THROUGH FRIDAY)...
THE DEEP LAYER RIDGE WILL REMAIN IN PLACE ON MONDAY BUT A STRONG MID
LEVEL TROUGH WILL MOVE INTO THE GREAT LAKES REGION ON TUESDAY WITH
ITS TROUGH AXIS EXTENDING SOUTH AND AS IT LIFTS TO THE NORTHEAST
ANOTHER TROUGH WILL TAKE ITS PLACE TOWARDS THE END OF THE WEEK. THIS
WILL ERODE THE RIDGE WITH FORECAST SOUNDINGS SHOWING STEERING FLOW
TO BECOME VERY WEAK INDICATING STORMS WILL BE MORE SEA BREEZE DRIVEN
AND CONFINED MORE TO THE INTERIOR AND THIS TREND ALREADY INDICATED
SO NEED TO CHANGE THIS FOR NOW.

&&

.AVIATION...
WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO
DEVELOP MAINLY ACROSS THE EASTERN HALF OF THE PENINSULA...WITH
TERMINALS KFXE...KFLL AND KOPF POSSIBLY EXPERIENCING BRIEF PERIODS
OF IFR CONDITIONS THROUGH 19Z. THE POTENTIAL FOR FURTHER CONVECTION
AND THUNDERSTORMS WILL CONTINUE FOR ALL EAST COAST TERMINALS THROUGH
AT LEAST 23Z IF NOT FURTHER INTO THE EARLY EVENING WITH ALL EAST
COAST TERMINALS ASSIGNED VCTS THROUGH AT LEAST THAT PERIOD...WITH
BRIEF IFR CONDITIONS POSSIBLE WITH ANY THUNDERSTORMS AND/OR HEAVY
SHOWERS. LIGHT SHOWERS AND/OR MFVR CEILINGS MAY BE POSSIBLE FOR
TERMINAL KAPF THROUGH AT LEAST THE EARLY EVENING HOURS.

&&

.MARINE...
WIND WILL SLOWLY BACK TO THE EAST TO SOUTHEAST OVER THE WEEKEND
FROM A SOUTHERLY DIRECTION THIS AFTERNOON AS HIGH PRESSURE BUILDS
IN FROM THE ATLANTIC. THIS WILL RESULT IN TRANQUIL SEAS OUTSIDE OF
THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.FIRE WEATHER...
NO PROBLEMS OR CONCERNS WITH AMPLE TROPICAL MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  85  78  86 / 40 60 40 30
FORT LAUDERDALE  78  89  78  89 / 40 50 30 20
MIAMI            78  89  78  89 / 40 40 30 30
NAPLES           76  86  77  88 / 20 50 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...30/KOB
AVIATION/RADAR...60/BD
Hazardous weather outlook, Jun 7, 3:16 PM EST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI JUN 7 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
081130-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
416 PM EDT FRI JUN 7 2013

...EAST COAST FLOODING CONTINUES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: THE LATEST RAINFALL ESTIMATES INDICATE 5 TO 9 INCH
TOTALS FROM AROUND BAL HARBOUR THROUGH THE FORT LAUDERDALE AREA
THIS AFTERNOON. AN ADDITIONAL 2 TO 4 INCHES WITH ISOLATED HIGHER
AMOUNTS WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING PERIOD.
THIS HAS ALREADY RESULTED IN IMPASSABLE ROADS IN SOME AREAS.

THUNDERSTORMS: SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP THIS
AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING, MAINLY
ACROSS THE EASTERN HALF OF SOUTH FLORIDA. FREQUENT CLOUD TO GROUND
LIGHTNING IS THE PRIMARY HAZARD, WITH TORRENTIAL DOWNPOURS
EXPECTED TO CONTINUE.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT COLLIER
COUNTY BEACHES. THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG
ATLANTIC BEACHES.

WIND: WIND GUSTS UP TO 4O TO 55 MPH POSSIBLE WILL REMAIN POSSIBLE
IN AND AROUND THE HEAVY RAINFALL AND STORMS.

WATERSPOUTS: THERE IS A SLIGHT CHANCE FOR WATERSPOUTS TO DEVELOP
THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS TODAY ALONG THE
EAST COAST.

TEMPERATURES: HEAT INDICES HAVE REACHED THE 100 DEGREE MARK THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS THROUGHOUT THE PERIOD.

RIP CURRENTS ARE POSSIBLE THIS WEEKEND ALONG THE ATLANTIC COAST BEACHES.

HEAT INDICES EACH AFTERNOON MAY APPROACH 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 7, 11:58 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1258 PM EDT FRI JUN 7 2013

FLZ067-068-072-168-172-071745-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
1258 PM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 145 PM EDT

* AT 1255 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTH LAUDERDALE...AND MOVING NORTHEAST AT
  15 MPH.

* THE STORM WILL AFFECT...
  MARGATE...
  SEA RANCH LAKES...
  NORTH POMPANO BEACH...
  POMPANO BEACH AIRPORT...
  SANDALFOOT COVE...
  LIGHTHOUSE POINT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

FUNNEL CLOUDS MAY BE POSSIBLE WITH THIS ACTIVITY.

LAT...LON 2640 8006 2637 8006 2618 8009 2614 8015
      2612 8021 2618 8029 2623 8027 2645 8017
      2645 8005
TIME...MOT...LOC 1658Z 215DEG 13KT 2622 8019

60
Special weather statement, Jun 7, 12:49 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
149 PM EDT FRI JUN 7 2013

FLZ068-072-168-172-071830-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL
149 PM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 230 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OAKLAND PARK...AND MOVING NORTHEAST AT 20
  MPH.

* THE STORM WILL AFFECT...
  OAKLAND PARK...
  LAUDERDALE BY THE SEA...
  SEA RANCH LAKES...
  POMPANO BEACH AIRPORT...
  LIGHTHOUSE POINT...
  DEERFIELD BEACH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2626 8007 2612 8010 2609 8016 2619 8025
      2626 8021 2639 8010 2637 8006
TIME...MOT...LOC 1749Z 232DEG 16KT 2618 8015

60
Special weather statement, Jun 7, 2:36 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EDT FRI JUN 7 2013

FLZ072-074-172-173-072000-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
336 PM EDT FRI JUN 7 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT
LIGHTNING...

 AND THE DEVELOPMENT OF FUNNEL CLOUDS...

* UNTIL 400 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OPA-LOCKA...AND MOVING NORTHEAST AT 20
  MPH.

* THE STORM WILL AFFECT...
  OPA-LOCKA...
  CAROL CITY...
  SUN LIFE STADIUM...
  NORTH MIAMI BEACH...
  IVES ESTATES...
  AVENTURA...
  AND SURROUNDING COMMUNITIES.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. LIGHTNING IS THE NUMBER
ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS FOUND
IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2589 8011 2587 8012 2585 8015 2588 8015
      2586 8017 2583 8030 2589 8034 2606 8011
      2591 8011 2591 8010 2590 8010
TIME...MOT...LOC 1935Z 236DEG 17KT 2591 8025

ERA
Local storm report, Jun 7, 3:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
436 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     FLASH FLOOD      NORTH MIAMI             25.89N 80.18W
06/07/2013                   MIAMI-DADE         FL   MESONET

            7.79 INCHES REPORTED SO FAR BY SFWMD RAIN GAUGE IN NORTH
            MIAMI BEACH.

&&

RIVERA
Local storm report, Jun 7, 3:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HEAVY RAIN       NORTH MIAMI             25.89N 80.18W
06/07/2013  M7.79 INCH       MIAMI-DADE         FL   MESONET

            7.79 INCHES REPORTED SO FAR BY SFWMD RAIN GAUGE IN NORTH
            MIAMI BEACH.

&&

RIVERA
Local storm report, Jun 7, 3:41 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
441 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      HALLANDALE BEACH        25.99N 80.14W
06/07/2013                   BROWARD            FL   BROADCAST MEDIA

            ROAD NEARLY IMPASSABLE AROUND 2500 EAST HALLANDALE BEACH.

&&

RIVERA

The radar

The Miami radar (KAMX), 40 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Miami-Dade

When
June 7, 3:45 PM EST to 8:30 PM EST
Where
Miami-Dade County, 1.03 mi S of North Miami Beach to 1.24 mi NW of Golden Beach
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
25.905, -80.178

Several sources including the broadcast media, local storm spotters and city officials reported severe flooding from a nearly stationary thunderstorm across the northeast portion of Miami-Dade County extending northward into the Hollywood area of southeast Broward County. The first report was from the media of impassable roads in the Waterways section of Aventura, north of Aventura Mall at 4:53 PM EDT with reports several minutes later from the media relayed from the Aventura Police Department that over 50 vehicles were disabled in that same area. A trained spotter at the same time reported disabled vehicles and impassable roads near NE 170th St. and NE 15th Ave. in North Miami. Several reports of flooding were received between 5:30 PM and 9 PM EDT across the same areas. Severe flooding was reported in the 1200 block of NE 144 Street which required the relocation of 24 families. City officials in Golden Beach of northeast Miami-Dade County reported hundreds of people stranded in their vehicles. An off-duty NWS employee also reported significant flooding in his condominium parking garage in Aventura. A South Florida Water Management District rain gauge recorded 13.15 inches of rain in North Miami Beach at 5:53 PM EDT with storm total at the same gauge by 9 PM EDT recording 13.94 inches. Other rainfall reports received were 11.71 inches at the FIU Biscayne Campus in North Miami Beach and 9.89 inches at North Miami/Keystone Point.

Flash Flood, Broward

When
June 7, 4:00 PM EST to 8:30 PM EST
Where
Broward County, 0.44 mi SSW of Hallandale to 1.92 mi NE of Hollywood
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
25.974, -80.153

Several sources including the broadcast media, local storm spotters and city officials reported severe flooding from a nearly stationary thunderstorm across the northeast portion of Miami-Dade County extending northward into the Hollywood area of southeast Broward County. The first report was from the media of impassable roads in the Waterways section of Aventura, north of Aventura Mall at 4:53 PM EDT with reports several minutes later from the media relayed from the Aventura Police Department that over 50 vehicles were disabled in that same area. A trained spotter in Hollywood then reported that as of 5:17 PM EDT, they had received 9 inches of rain and that vehicles were disabled near the intersection of Sheridan St. and A1A, with flooding occurring in retention ponds and nearby roads. Portions of Hallandale Beach, especially near the Intracoastal Waterway were severely flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461668, 492473.